I have been a very bad girl. But! But. No, I've just been bad.
See, the doctor that I loved went crazy. She found my high thyroid antibodies and put me on armour thyroid, a natural prescription thyroid pill. Nearly three years ago. She also insisted, after I'd gotten off the ADHD meds, that I needed to be on something, so she kept trying till we got it right with the Adderall XR. She also checked my hormones and found my progesterone rock-bottom low. I've been on compounded progesterone cream for nearly three years.
Then, like I said, she went nuts. And left the clinic she was practicing at.
So last fall I wound up with a different doc at the same clinic. I liked her the first time I saw her. Then she stopped paying attention. Prescribed the wrong dose of something, then the wrong form (pill instead of cream). Didn't do the blood work I needed. Then, three months after she was my new doc, and a month after I resolved to say something or look for a new doc, she left the clinic, too.
About the time my old doc left, I stopped taking the thyroid meds. Ran out of it, and there was a big controversy about the type I was taking, and ... well, it was just a mess. I'd stopped the ADD meds a couple of months before.
Since last summer I've gained back all the weight I didn't work to lose in the first place. Yuck.
I finally saw a new doc (who I don't like much - going to a different one next month) and am now on Synthroid, the synthetic version. This new doc did explain that the high thyroid antibodies mean I have Hashimoto's, the most common of thyroid diseases. She explained that where I've been is similar to the difference between HIV and AIDS. The high antibodies point to my having the disease, but the normal levels of other thyroid blood work have indicated that the disease is still dormant, not yet effecting me adversely.
So I'm tired. Feeling icky. Feeling hormonal. Not sure what to do. Hoping to straighten everything out with the new-new-new doc soon. Fourth one in six months, but this time by choice.
Here's my concern, based on what I've cobbled together over time: the thyroid med is a stimulant, so I'm very hesitant to take another stimulant in the form of an ADD med. I went back to Strattera, but it wasn't working so well for me, and it's the only non-stimulant I know. A consistent resting heart rate over a hundred just doesn't set well with me. Also, the thyroid med is a basically a hormone, from what little I've read. I'm currently on the progesterone cream, which keeps me from going insane. I'm not sure exactly what that means.
If anyone out there has experienced information, I'd love to hear it. Please. Because so far I've gotten mixed messages, and I've taken myself off of drugs out of frustration, which can't be good. Gah. I appreciate you all. Really I do.
Until I write again ...
Man! I can't believe you're having to go through this! That clinic must have problems to be losing doctors so quickly.
My GYN had started me (at one point) on very mild thyroid meds, explaining that a woman my age just naturally drops in thyroid levels. A year later, I had to have my every-six-months blood test with our GP (yes, at my age it's required) and he said my thyroid levels were way too high. Huh? Yup. So, my GP told me to quit taking the meds for thyroid & I did. Since that, I've dropped another 5 lbs. without even trying.
That said, I'm also ADD but after struggling for years with our son's ADHD, there was no way I was going to take the meds they wanted me to. I figured I've made it this far without them, right? Those meds basically screwed our son up & started him on the road to drugs. Nearly 11 years later, he says he doesn't even have ADHD & quit the meds almost 4 years ago. The fact that he's made the Dean's List at St. Edwards for the last 3 semesters pretty well speaks for itself. It really just angers me now that I fell for all that crap from the doctors who are basically the purveyors of the drug company's wares... pills of all kinds.
Now, I've gone almost totally herbal again, as has he. But, I do still take my blood pressure meds, although I know that can be controlled herbally as well. I'm getting to where I just don't even trust doctors anymore...
Sorry, but that's all I know. I hope you get it all straightened out eventually. I know it must be driving you batty!
Sorry, I don't have any advice. I hate it when you lose a good doctor though and you have to start all over again. It amazes me that you have functioned as well as you have with all you have to deal with. You are a SuperWoman! I know what it's like not feeling like everything is balanced - kinda going through that. Just remember your fans love you and keep your chin up! You can never have enough info - or can you? Hmmm...I don't know!
I got nuthin' on these questions. But I sure as heck would find a doctor who can tell you the same thing twice! That is crazy. Crazy.
What a mess! I'm sorry, and hope things get straightened out soon. And better still, that you find a doctor that you can trust and has your best interests in mind.
Gah, what a nightmare!
The ADD med that Troy is on is called Vivance, but he's not sure whether or not it's a stimulant. So, that may or may not help you at all! Sorry! :)
good grief girl. thats alot all at once. i hope this new doc works out.
where did the first doc really go? Sounds like she got overworked. See if you can find her she may still be in practice. Your original routine was working well for you. OR find a very smart internist who actually takes the time to care and do the blood work etc, that you know you do need.
It's no fun. You could explore nutritional options that will help but not cure any of this. Your right about the resting heart rate above 100, not good.
How much crap and junk food do you eat?
You knew I would ask.
Boy, this sounds frustrating! Sorry I don't have any helpful advice, but thank goodness for the internet.
Man, I don't have any advice but am eager to hear what you find out. How frustrating!
Post a Comment